MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS ASCEND FLEX INSERT; SHOULDER JOINT POLYMER PROSTHESIS

TORNIER S.A.S. AEQUALIS ASCEND FLEX INSERT; SHOULDER JOINT POLYMER PROSTHESIS
Model Number DIAM. 36MM +6, A-12.5°
Medical Device Problem Codes Unintended System Motion (1430); Unintended Movement (3026)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the initial report submitted regarding this surgical event and medical device.
 
Event or Problem Description
On (b)(6) 2019: an initial ascend flex reverse surgery was performed on a patient with a dysfunctional 1/3 of the deltoid muscle and was completed without problems.The position of the tray used at this time was aligned with "#6" in the lateral position.(b)(6) 2020: this patient presented for a periodic check up.No images were available, but x-rays did not reveal any abnormalities.(b)(6) 2020: this patient came to the hospital with complaints of pain.The insert appeared to be inverted upside down and it was decided to perform the revision surgery.(b)(6) 2020: the revision surgery was performed.The insert was found reversed upside down and the tray position was found shifted in "#12" instead of "#6".However, the stem and the tray were firmly interlocked and could not be moved or removed at all, so the stem wasn't removed and the tray was left in the body in the "no.12" position, and only the insert with additional thickness was replaced in the usual orientation.The surgeon commented that he didn't know why only the insert(or only the tray) had rotated without coming off.Since the tray was left in place as it was this time, this patient will need to be monitored for a while to see if the same event occurs again.
 
Additional Manufacturer Narrative
This is the final report submitted regarding this surgical event and medical device.The information contained in this report is being provided to the fda to comply with regulations regarding medical device reporting and is based on information submitted by others that may or may not be factually correct.This submission does not constitute a determination or admission that a device has malfunction or is related to a death or injury.

Brand Name
AEQUALIS ASCEND FLEX INSERT
Common Device Name
SHOULDER JOINT POLYMER PROSTHESIS
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint martin, 38330
FR  38330
MDR Report Key10815494
Report Number3000931034-2020-00145
Device Sequence Number19878222
Product Code KWS
UDI-Device Identifier03700386940507
UDI-Public03700386940507
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDIAM. 36MM +6, A-12.5°
Device Catalogue NumberDWF361B
Device Lot NumberAC2632
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR